Alert archive / Louisiana / Special Weather Statements in 2015
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Apr 14, 2015, 8:21 AM CDT for Assumption Parish, Louisiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2015, 8:21 AM CDT (13:21 UTC)
- Expired
- Apr 14, 2015, 8:45 AM CDT
- In force
- 24 min
- Issued by
- NWS Lake Charles, LA
County Assumption Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 1.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3222 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 452 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
604
WWUS84 KLCH 141321
SPSLCH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
821 AM CDT TUE APR 14 2015
LAZ045-053>055-141345-
ST. MARY-LOWER ST. MARTIN-IBERIA-UPPER ST. MARTIN-
821 AM CDT TUE APR 14 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN IBERIA...NORTH
CENTRAL ST. MARY AND SOUTHEASTERN ST. MARTIN PARISHES...
AT 821 AM CDT...A STRONG THUNDERSTORM WAS NEAR CHARENTON...OR 10
MILES NORTH OF FRANKLIN...MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FRANKLIN...BELLE RIVER...BALDWIN...CHARENTON...PIERRE PART AND
CENTERVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 2969 9160 2975 9159 2975 9157 2976 9159
3009 9156 3013 9146 3012 9147 3010 9146
3010 9139 3006 9136 3006 9127 3001 9123
3000 9124 3000 9126 2992 9123 2990 9121
2986 9120 2984 9116
TIME...MOT...LOC 1321Z 235DEG 20KT 2994 9146
$$
25What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Apr 14, 6:13 AM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Apr 14, 6:13 AM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 613 AM CDT TUE APR 14 2015 .AVIATION...RADAR SHOWING SCATTERED SHOWER AND THUNDERSTORM ACTIVITY OVER ACADIANA EARLY THIS MORNING...BECOMING ISOLATED FURTHER WEST. WILL BE HOLDING ONTO TEMPO GROUPS AT ALL TERMINALS FOR THUNDER THIS MORNING AND INTO THE AFTERNOON. THIS AHEAD OF STALLED NE-SW ORIENTED COLD FRONT EXTENDING FROM NORTHEAST LOUISIANA TO JUST INLAND OF THE TEXAS COAST...ALONG WITH A CONTINUATION OF DISTURBANCES ALOFT COMING IN UPON A SOUTHWESTERLY FLOW. && .PREV DISCUSSION... /ISSUED 510 AM CDT TUE APR 14 2015/ DISCUSSION... SHOWERS AND THUNDERSTORMS ARE DEVELOPING ACROSS SOUTHEAST TEXAS AND SOUTHERN LOUISIANA THIS MORNING FROM SOUR LAKE IN SOUTHEAST TEXAS TO MITTIE IN SOUTHWEST LOUISIANA. STORMS ARE PRODUCING NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES AND PERIODS OF VERY HEAVY RAINFALL. SINCE THE GROUND HAS BECOME COMPLETELY SATURATED THIS LATEST ROUND OF RAINS WILL MOVE INTO THE CREEKS AND BAYOUS WITH THE RIVERS EXPECTED TO CONTINUE RISING THE RESULT WILL BE ADDITIONAL FLOODING ON AREA RIVERS AND BAYOUS. AN UPPER LEVEL LOW BACK TO THE WEST AND A WEAK FRONT THIS MORNING IS THE FOCUSING MECHANISM FOR THE STORM DEVELOPMENT. RAINS ARE EXPECTED TO CONTINUE THROUGH THE WEEK AND INTO THE WEEKEND. THE UPPER LEVEL LOW THAT IS CURRENTLY SUPPORTING STORM DEVELOPMENT LOOKS TO KICK OUT OF HERE ON WEDNESDAY MORNING ONLY TO BE REPLACED BY ANOTHER UPPER LEVEL LOW DROPPING DOWN THE ROCKIES BY THURSDAY MORNING. A COOL FRONT COMES THROUGH ON FRIDAY BUT RAINS ARE EXPECTED TO CONTINUE INTO SATURDAY BEFORE STARTING TO TAPER OFF. && .PRELIMINARY POINT TEMPS/POPS... AEX 75 65 78 65 / 70 40 40 30 LCH 78 67 79 67 / 70 40 50 30 LFT 77 67 80 68 / 80 40 60 30 BPT 80 68 81 68 / 70 30 50 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && AVIATION...23
Hazardous weather outlook, Apr 14, 4:52 AM CDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 452 AM CDT TUE APR 14 2015 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-151000- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 452 AM CDT TUE APR 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS TODAY. STORMS WILL PRODUCE CLOUD TO GROUND LIGHTNING AND PERIODS OF VERY HEAVY RAINFALL. THIS WILL SEE RIVERS CONTINUE TO RISE AS A RESULT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY RAINS WITH THUNDERSTORMS TO CONTINUE THROUGH THE WEEK AND INTO THE WEEKEND BEFORE ENDING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
In the hours before
Special weather statement, Apr 14, 7:05 AM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
705 AM CDT TUE APR 14 2015
LAZ044-045-052-053-141230-
LAFAYETTE LA-IBERIA LA-UPPER ST. MARTIN LA-VERMILION LA-
705 AM CDT TUE APR 14 2015
...SPECIAL WEATHER STATEMENT...
AT 704 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ERATH...OR NEAR ABBEVILLE...MOVING NORTHEAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...NEW IBERIA...ABBEVILLE...SCOTT...ST. MARTINVILLE...AVERY
ISLAND...BROUSSARD...YOUNGSVILLE...ERATH...DELCAMBRE...MAURICE...
MEAUX...COTEAU...ACADIANA REGIONAL AIRPORT...HENRY...CADE...JEFFERSON
ISLAND AND MILTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2979 9206 2981 9207 2980 9207 2982 9208
2996 9227 3030 9208 3001 9170 2985 9194
2984 9195 2984 9196 2983 9196 2983 9198
2981 9198 2978 9203
TIME...MOT...LOC 1204Z 221DEG 20KT 2999 9207
MMSpecial weather statement, Apr 14, 7:34 AM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
734 AM CDT TUE APR 14 2015
LAZ033-044-045-052-053-141300-
LAFAYETTE LA-IBERIA LA-UPPER ST. MARTIN LA-ST. LANDRY LA-
VERMILION LA-
734 AM CDT TUE APR 14 2015
...SPECIAL WEATHER STATEMENT...
AT 731 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS FROM
NEAR NEW IBERIA...TO JUST SOUTHEAST OF BUTTE LA ROSE.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...NEW IBERIA...ABBEVILLE...CATAHOULA...BREAUX BRIDGE...ST.
MARTINVILLE...AVERY ISLAND...HENDERSON...LOREAUVILLE...LAKE PELBA...
COTEAU...ATCHAFALAYA NATIONAL WILDLIFE REFUGE...ACADIANA REGIONAL
AIRPORT...CADE...LYDIA...LAKE FAUSSE POINTE...JEFFERSON ISLAND...
BUTTE LA ROSE AND PARKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2986 9188 2999 9202 3048 9169 3041 9163
3038 9163 3036 9165 3035 9163 3031 9162
3028 9159 3026 9159 3024 9157 3023 9148
3020 9149 3019 9147 3013 9146 3011 9147
3010 9146 3010 9139 3008 9137
TIME...MOT...LOC 1231Z 227DEG 41KT 3002 9185
MMSpecial weather statement, Apr 14, 7:36 AM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
736 AM CDT TUE APR 14 2015
LAZ033-044-045-052-053-141300-
LAFAYETTE LA-IBERIA LA-UPPER ST. MARTIN LA-ST. LANDRY LA-
VERMILION LA-
736 AM CDT TUE APR 14 2015
...SPECIAL WEATHER STATEMENT...
AT 731 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS FROM
NEAR NEW IBERIA...TO JUST SOUTHEAST OF BUTTE LA ROSE...MOVING
NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...NEW IBERIA...ABBEVILLE...CATAHOULA...BREAUX BRIDGE...ST.
MARTINVILLE...AVERY ISLAND...HENDERSON...LOREAUVILLE...LAKE PELBA...
COTEAU...ATCHAFALAYA NATIONAL WILDLIFE REFUGE...ACADIANA REGIONAL
AIRPORT...CADE...LYDIA...LAKE FAUSSE POINTE...JEFFERSON ISLAND...
BUTTE LA ROSE AND PARKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2986 9188 2999 9202 3048 9169 3041 9163
3038 9163 3036 9165 3035 9163 3031 9162
3028 9159 3026 9159 3024 9157 3023 9148
3020 9149 3019 9147 3013 9146 3011 9147
3010 9146 3010 9139 3008 9137
TIME...MOT...LOC 1231Z 227DEG 41KT 3002 9185
MMSpecial weather statement, Apr 14, 8:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
821 AM CDT TUE APR 14 2015
LAZ045-053>055-141345-
ST. MARY-LOWER ST. MARTIN-IBERIA-UPPER ST. MARTIN-
821 AM CDT TUE APR 14 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN IBERIA...NORTH
CENTRAL ST. MARY AND SOUTHEASTERN ST. MARTIN PARISHES...
AT 821 AM CDT...A STRONG THUNDERSTORM WAS NEAR CHARENTON...OR 10
MILES NORTH OF FRANKLIN...MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FRANKLIN...BELLE RIVER...BALDWIN...CHARENTON...PIERRE PART AND
CENTERVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 2969 9160 2975 9159 2975 9157 2976 9159
3009 9156 3013 9146 3012 9147 3010 9146
3010 9139 3006 9136 3006 9127 3001 9123
3000 9124 3000 9126 2992 9123 2990 9121
2986 9120 2984 9116
TIME...MOT...LOC 1321Z 235DEG 20KT 2994 9146
25The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 5:31 AM CDT | Special Marine Warning | LCH | 29 min | |
| Apr 14, 5:59 AM CDT | Special Marine Warning | LCH | 31 min | |
| Apr 14, 6:31 AM CDT | Special Marine Warning | LCH | 29 min | |
| Apr 14, 6:57 AM CDT | Special Marine Warning | LCH | 33 min | |
| Apr 14, 7:05 AM CDT | Special Weather Statement | LCH | Lafayette | 25 min |
| Apr 14, 7:34 AM CDT | Special Weather Statement | LCH | Saint Martin | 26 min |
| Apr 14, 7:36 AM CDT | Special Weather Statement | LCH | Saint Martin | 24 min |
| Apr 14, 7:51 AM CDT | Flood Watch | LCH | Cameron, Lafayette, Saint Landry, Saint Martin | 46 min |
| Apr 14, 8:17 AM CDT | Areal Flood Advisory | LCH | Iberia, Saint Martin | 3 hr |
| Apr 14, 8:25 AM CDT | Special Marine Warning | LCH | 35 min | |
| Apr 14, 8:37 AM CDT | Flash Flood Watch | LCH | Cameron, Lafayette, Saint Landry, Saint Martin | 10 hr |
| Apr 14, 8:42 AM CDT | Areal Flood Advisory | LCH | Iberia, Saint Martin, St. Mary | 3 hr |
| Apr 14, 9:11 AM CDT | Flash Flood Warning | LCH | Iberia, Lafayette, Saint Martin, St. Mary, Vermilion | 5 hr |
| Apr 14, 9:23 AM CDT | Special Marine Warning | LCH | 22 min | |
| Apr 14, 9:35 AM CDT | Special Weather Statement | LCH | Iberia, St. Mary, Vermilion | 55 min |
| Apr 14, 9:45 AM CDT | Special Marine Warning | LCH | 30 min | |
| Apr 14, 10:18 AM CDT | Special Weather Statement | LCH | Cameron, Jefferson Davis | 57 min |
| Apr 14, 11:06 AM CDT | Special Weather Statement | LCH | Allen, Beauregard, Calcasieu, Evangeline | 54 min |
| Apr 14, 11:11 AM CDT | Areal Flood Advisory | LCH | Calcasieu, Jefferson Davis | 2 hr |
| Apr 14, 2:18 PM CDT | Areal Flood Warning | LCH | Iberia, Saint Martin, St. Mary, Vermilion | 3 hr |
Nearby
Special Weather Statements in Louisiana, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.